Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Esophogial Stricture and taking my meds
Aug 29, 2012

I was diagnosed 6 months ago with HIV, I had severe pain in my chest and underneath my right rib cage. My doctor had diagnosed me with GERD, this was not the problem. After having a gastroscopy they later discoverd I had a Candida infection and a stricture 5cm long (from 23-28cm)down my esophogus. This stricture causes me to not even be able to swallow water at times, so you can imagine how difficult it is to swallow my HIV meds (im currently taking Isentress and Truvada. I have had 22 gastroscopys and Dilations of my esophogus in less than 5 months (This is EXTREMELY painful). Any doctor I have ever seen (and I've seen a few already) has told me that they have never seen anything like this before. My question to you is are there any other options aside from the WEEKLY dilations I am undergoing at the moment, my doctor who performs these procedure says that the stricture is in a weird place and it makes options such as a stent difficult. He also thinks that my medications are perpetuating the situation as they are constantly getting stuck and not dislodging for sometimes hours. He wants me to switch to a liquid medication to give my stricture time to heal and then he is going to inject steriods into my esophogus.

Please, I`d love your opinion

Response from Dr. Henry

Depending on your past treatment history and location you could review with your HIV doc and/or pharmacist available liquid/pediatric formulations that would likely maintain viral suppression (also the smaller pills such as rilpivirine). In some cases we have placed a feeding gastrostomy tube into the stomach to give meds bypassing the esophagus. KH



Previous
Isentress + Truvada + Remeron?
Next
HART related neuropathy started in L foot, now in thighs?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement